• Previous Article
    Bubbling solutions for the Liouville equation around a quantized singularity in symmetric domains
  • CPAA Home
  • This Issue
  • Next Article
    Uniqueness and nondegeneracy of ground states for nonlinear Schrödinger equations with attractive inverse-power potential
January  2021, 20(1): 145-158. doi: 10.3934/cpaa.2020261

A stability result for the Steklov Laplacian Eigenvalue Problem with a spherical obstacle

1. 

Dipartimento di Matematica e Applicazioni "R. Caccioppoli", Università degli studi di Napoli Federico Ⅱ, Via Cintia, Complesso Universitario Monte S. Angelo, 80126 Napoli, Italy

2. 

Dipartimento di Ingegneria Elettrica e dell'Informazione "M. Scarano", Università degli Studi di Cassino e del Lazio Meridionale, Via G. Di Biasio n. 43, 03043 Cassino (FR), Italy

* Corresponding author

Received  May 2020 Revised  August 2020 Published  October 2020

Fund Project: This work has been partially supported by GNAMPA of INdAM and by Progetto di eccellenza "Sistemi distribuiti intelligenti" of Dipartimento di Ingegneria Elettrica e dell'Informazione "M. Scarano"

In this paper we study the first Steklov-Laplacian eigenvalue with an internal fixed spherical obstacle. We prove that the spherical shell locally maximizes the first eigenvalue among nearly spherical sets when both the internal ball and the volume are fixed.

Citation: Gloria Paoli, Gianpaolo Piscitelli, Rossanno Sannipoli. A stability result for the Steklov Laplacian Eigenvalue Problem with a spherical obstacle. Communications on Pure & Applied Analysis, 2021, 20 (1) : 145-158. doi: 10.3934/cpaa.2020261
References:
[1]

F. Brock, An isoperimetric inequality for eigenvalues of the Stekloff problem, Z. Angew. Math. Mech., 81 (2001), 69-71.   Google Scholar

[2]

D. Bucur, V. Ferone, C. Nitsch, C. Trombetti, Weinstock inequality in higher dimensions, J. Differential Geom. (in press). arXiv: 1710.04587 Google Scholar

[3]

J. ChoeM. Ghomi and M. Ritoré, The relative isoperimetric inequality outside convex domains in $\mathbb{R}^n$, Calc. Var. Partial Differ. Equ., 29 (2007), 421-429.  doi: 10.1007/s00526-006-0027-z.  Google Scholar

[4]

G. CrastaI. Fragalá and F. Gazzola, A sharp upper bound for the torsional rigidity of rods by means of web functions, Arch. Ration. Mech. Anal., 164 (2002), 189-211.  doi: 10.1007/s002050200205.  Google Scholar

[5]

F. Della Pietra and G. Piscitelli, An optimal bound for nonlinear eigenvalues and torsional rigidity on domains with holes, Milan J. Math., (2020), 12pp. doi: 10.1007/s00032-020-00320-9.  Google Scholar

[6]

M. Egert and P. Tolksdorf, Characterizations of Sobolev functions that vanish on a part of the boundary, Discrete Contin. Dyn. Syst. Ser. S, 10 (2017), 729-743.  doi: 10.3934/dcdss.2017037.  Google Scholar

[7]

V. FeroneC. Nitsch and C. Trombetti, On a conjectured reverse Faber-Krahn inequality for a Steklov-type Laplacian eigenvalue, Commun. Pure Appl. Anal., 14 (2015), 63-82.  doi: 10.3934/cpaa.2015.14.63.  Google Scholar

[8]

I. Ftouhi, Where to place a spherical obstacle so as to maximize the first Steklov eigenvalue, hal: 02334941. doi: 10.13140/RG.2.2.12780.72324.  Google Scholar

[9]

B. Fuglede, Stability in the isoperimetric problem for convex or nearly spherical domains in $ \mathbb{R}^n$, Trans. Amer. Math. Soc., 314 (1989), 619-638.  doi: 10.2307/2001401.  Google Scholar

[10]

J. Hersch, Contribution to The Method of Interior Parallels Applied to Vibrating Membranes, Stanford Univ. Press, Stanford, Calif. (1962), 132-139.  Google Scholar

[11]

G. Paoli, G. Piscitelli and L. Trani, Sharp estimates for the first $p$-laplacian eigenvalue and for the $p$-torsional rigidity on convex sets with holes, ESAIM. Contr. Optim Calc. Var., (in press). doi: 10.1051/cocv/2020033.  Google Scholar

[12]

L. E. Payne and H. F. Weinberger, Some isoperimetric inequalities for membrane frequencies and torsional rigidity, J. Math. Anal. Appl., 2 (1961), 210-216.  doi: 10.1016/0022-247X(61)90031-2.  Google Scholar

[13]

G. Santhanam and S. Verma, On Eigenvalue Problems Related to the Laplacian in a Class of Doubly Connected Domains, arXiv: 1803.05750. Google Scholar

[14]

R. Weinstock, Inequalities for a classical eigenvalue problem, J. Rational Mech. Anal., 3 (1954), 745-753.  doi: 10.1512/iumj.1954.3.53036.  Google Scholar

show all references

References:
[1]

F. Brock, An isoperimetric inequality for eigenvalues of the Stekloff problem, Z. Angew. Math. Mech., 81 (2001), 69-71.   Google Scholar

[2]

D. Bucur, V. Ferone, C. Nitsch, C. Trombetti, Weinstock inequality in higher dimensions, J. Differential Geom. (in press). arXiv: 1710.04587 Google Scholar

[3]

J. ChoeM. Ghomi and M. Ritoré, The relative isoperimetric inequality outside convex domains in $\mathbb{R}^n$, Calc. Var. Partial Differ. Equ., 29 (2007), 421-429.  doi: 10.1007/s00526-006-0027-z.  Google Scholar

[4]

G. CrastaI. Fragalá and F. Gazzola, A sharp upper bound for the torsional rigidity of rods by means of web functions, Arch. Ration. Mech. Anal., 164 (2002), 189-211.  doi: 10.1007/s002050200205.  Google Scholar

[5]

F. Della Pietra and G. Piscitelli, An optimal bound for nonlinear eigenvalues and torsional rigidity on domains with holes, Milan J. Math., (2020), 12pp. doi: 10.1007/s00032-020-00320-9.  Google Scholar

[6]

M. Egert and P. Tolksdorf, Characterizations of Sobolev functions that vanish on a part of the boundary, Discrete Contin. Dyn. Syst. Ser. S, 10 (2017), 729-743.  doi: 10.3934/dcdss.2017037.  Google Scholar

[7]

V. FeroneC. Nitsch and C. Trombetti, On a conjectured reverse Faber-Krahn inequality for a Steklov-type Laplacian eigenvalue, Commun. Pure Appl. Anal., 14 (2015), 63-82.  doi: 10.3934/cpaa.2015.14.63.  Google Scholar

[8]

I. Ftouhi, Where to place a spherical obstacle so as to maximize the first Steklov eigenvalue, hal: 02334941. doi: 10.13140/RG.2.2.12780.72324.  Google Scholar

[9]

B. Fuglede, Stability in the isoperimetric problem for convex or nearly spherical domains in $ \mathbb{R}^n$, Trans. Amer. Math. Soc., 314 (1989), 619-638.  doi: 10.2307/2001401.  Google Scholar

[10]

J. Hersch, Contribution to The Method of Interior Parallels Applied to Vibrating Membranes, Stanford Univ. Press, Stanford, Calif. (1962), 132-139.  Google Scholar

[11]

G. Paoli, G. Piscitelli and L. Trani, Sharp estimates for the first $p$-laplacian eigenvalue and for the $p$-torsional rigidity on convex sets with holes, ESAIM. Contr. Optim Calc. Var., (in press). doi: 10.1051/cocv/2020033.  Google Scholar

[12]

L. E. Payne and H. F. Weinberger, Some isoperimetric inequalities for membrane frequencies and torsional rigidity, J. Math. Anal. Appl., 2 (1961), 210-216.  doi: 10.1016/0022-247X(61)90031-2.  Google Scholar

[13]

G. Santhanam and S. Verma, On Eigenvalue Problems Related to the Laplacian in a Class of Doubly Connected Domains, arXiv: 1803.05750. Google Scholar

[14]

R. Weinstock, Inequalities for a classical eigenvalue problem, J. Rational Mech. Anal., 3 (1954), 745-753.  doi: 10.1512/iumj.1954.3.53036.  Google Scholar

[1]

Shenglan Xie, Maoan Han, Peng Zhu. A posteriori error estimate of weak Galerkin fem for second order elliptic problem with mixed boundary condition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020340

[2]

Mengni Li. Global regularity for a class of Monge-Ampère type equations with nonzero boundary conditions. Communications on Pure & Applied Analysis, 2021, 20 (1) : 301-317. doi: 10.3934/cpaa.2020267

[3]

Mokhtar Bouloudene, Manar A. Alqudah, Fahd Jarad, Yassine Adjabi, Thabet Abdeljawad. Nonlinear singular $ p $ -Laplacian boundary value problems in the frame of conformable derivative. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020442

[4]

Fioralba Cakoni, Pu-Zhao Kow, Jenn-Nan Wang. The interior transmission eigenvalue problem for elastic waves in media with obstacles. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020075

[5]

Qiao Liu. Local rigidity of certain solvable group actions on tori. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 553-567. doi: 10.3934/dcds.2020269

[6]

Evan Greif, Daniel Kaplan, Robert S. Strichartz, Samuel C. Wiese. Spectrum of the Laplacian on regular polyhedra. Communications on Pure & Applied Analysis, 2021, 20 (1) : 193-214. doi: 10.3934/cpaa.2020263

[7]

Giuseppina Guatteri, Federica Masiero. Stochastic maximum principle for problems with delay with dependence on the past through general measures. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020048

[8]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020448

[9]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

[10]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020045

[11]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

[12]

Juan Pablo Pinasco, Mauro Rodriguez Cartabia, Nicolas Saintier. Evolutionary game theory in mixed strategies: From microscopic interactions to kinetic equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020051

[13]

Jie Zhang, Yuping Duan, Yue Lu, Michael K. Ng, Huibin Chang. Bilinear constraint based ADMM for mixed Poisson-Gaussian noise removal. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020071

[14]

Lingwei Ma, Zhenqiu Zhang. Monotonicity for fractional Laplacian systems in unbounded Lipschitz domains. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 537-552. doi: 10.3934/dcds.2020268

[15]

Sihem Guerarra. Maximum and minimum ranks and inertias of the Hermitian parts of the least rank solution of the matrix equation AXB = C. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 75-86. doi: 10.3934/naco.2020016

[16]

Stefan Doboszczak, Manil T. Mohan, Sivaguru S. Sritharan. Pontryagin maximum principle for the optimal control of linearized compressible navier-stokes equations with state constraints. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020110

[17]

Marco Ghimenti, Anna Maria Micheletti. Compactness results for linearly perturbed Yamabe problem on manifolds with boundary. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020453

[18]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[19]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020382

[20]

Ahmad Z. Fino, Wenhui Chen. A global existence result for two-dimensional semilinear strongly damped wave equation with mixed nonlinearity in an exterior domain. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5387-5411. doi: 10.3934/cpaa.2020243

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (67)
  • HTML views (65)
  • Cited by (0)

[Back to Top]